Thunderstorm Wind, Richland
- When
- July 22, 8:00 PM CST
- Where
- Richland County, Alto
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.367, -91.867
A few powerlines were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE JUL 22 2003
PRIMARY CONCERNS...TSRA CHANCES TONIGHT AS MAJOR UPPER TROUGH SWINGS
THROUGH THE TN/OH VALLEYS FOLLOWED BY LOW LEVEL DRYING LATE WEDNESDAY
THROUGH THURSDAY. EXPECT GRADUAL MOISTURE RETURN OVER THE WEEKEND AS
UPPER TROUGH AXIS LIFTS NEWD. LOOK FOR MORE NORMAL TEMPERATURE REGIME
FOR THE FIRST OF NEXT WEEK UNDER VERY WEAK UPPER DEFORMATION ZONE
ACROSS THE REGION.
CURRENTLY...OUTFLOW SURFACE BOUNDARY ACROSS CENTRAL MS WILL CONTINUE
SINKING SWD AS PRIMARY FRONT STILL BACK NEAR KBNA-KFSM LINE ALSO
MOVES SOUTH. WILL CONTINUE SEVERE WORDING IN ZONES THIS EVENING
UNTIL DAYTIME HEATING ABATES AND LAPSE RATES DECREASE FROM 03-06Z.
SEVERE WW 801 WILL BE IN EFFECT THIS EVENING. NWLY 50KT MID LEVEL
SPEED MAX CROSSES NRN HALF OF MS TONIGHT WITH DECREASING WINDS
WEDNESDAY NIGHT AND THURSDAY.
EXPECT THAT MAIN SURFACE DRYING SHOULD ARRIVE MIDDAY WEDNESDAY AND
CONTINUE THROUGH THURSDAY AS OVERNIGHT TEMPERATURES SLIDE BACK INTO
THE MORE BEARABLE 60S BOTH THURSDAY AND FRIDAY MORNINGS. AVN TENDING
TO DRY THINGS OUT A LITTLE TOO MUCH AND HAVE TRENDED DEWPOINT
GRAPHICS BACK TOWARD MOS SOLUTIONS FOR FRIDAY THROUGH SATURDAY.
LINGERING FRONTAL BOUNDARY ALONG THE COAST ON SATURDAY EDGES BACK
NWD FOR ISOLATED TSRA AGAIN SATURDAY EVENING AND FOR SUNDAY
AFTERNOON/EVENING. WILL KEEP MONDAY AND TUESDAY CLOSE TO CLIMATOLOGY
AS UPPER DIFFLUENT FLOW PATTERN CONTINUING WITH WRN CONUS RIDGE AND
WEAK NERN CONUS MEAN TROUGH POSITIONS HOLDING FIRM.
NOTE: NOTHING NEW AS YET...THE KDGX RADAR REMAINS OUT OF SERVICE
WITH PARTS EXPECTED TO ARRIVE LATE AFTERNOON...OUR ET STAFF STANDING
BY FOR REPAIRS.
JAN BB 070/087 064/091 066 40631
BBBBB 092/070 093/073 092/073 092/073 092 --112122332
MEI BB 071/087 063/090 065 40641
BBBBB 092/069 091/072 092/073 092/073 092 --111122222
AR...NONE.
LA...NONE.
MS...NONE.ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI THIS EVENING AND TONIGHT. WIND GUSTS TO 40 MPH AND PERIODS OF HEAVY RAIN CAN BE EXPECTED. SOME OF THE STORMS WILL BECOME SEVERE...PRODUCING WIND GUSTS TO 70 MPH...NICKEL SIZED HAIL. IN ADDITION...THERE WILL BE A SLIGHT CHANCE FOR ISOLATED TORNADOS. A STRONG COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON AND IS SERVING AS A FOCUS FOR THE STRONG TO SEVERE THUNDERSTORM ACTIVITY. ALONG WITH THE STRONG PREFRONTAL INSTABILITY...UNSEASONABLY HIGH LOW AND MIDDLE LEVEL WIND SHEAR VALUES ARE BEING OBSERVED ALONG THE FRONTAL BOUNDARY. FURTHERMORE...CENTRAL MISSISSIPPI APPEARS TO BE ENTERING THE RIGHT...REAR QUADRANT OF THE UPPER LEVEL JET. THESE FEATURES ARE ALL ACTING IN CONCERT TO PRODUCE THE WIDESPREAD...DEEP CONVECTIVE ACTIVITY OVER THE AREA. EXPECT THE STRONG TO SEVERE WEATHER TO PERSIST INTO THE OVERNIGHT HOURS AS THE FRONT MOVES TO THE SOUTHEAST. THE POST FRONTAL AIRMASS ON WEDNESDAY WILL BE LESS UNSTABLE AND MUCH DRIER. ONLY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED AS THE FRONTAL SYSTEM CONTINUES TO PUSH TO THE SOUTHEAST AND OUT OF THE AREA. ...FLOODING... THE STRONGER THUNDERSTORMS WILL PRODUCE RAIN THAT WILL BE HEAVY AT TIMES OVER NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI TONIGHT. AS A RESULT...PONDING ON AREA ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY WITH THE PASSAGE OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM JACKSON MS WIND DAMAGE
07/22/03 HINDS NUMEROUS TREES
DOWN...MINOR DAMAGE TO
SEVERAL ROOFS...NUMEROUS
POWER OUTAGES...MOST
CONCENTRATED DAMAGE IN
BELHAVEN AREA...REPORTED
BY HINDS COUNTY EOC
0150 PM ELLISVILLE MS WIND DAMAGE
07/22/03 JONES NUMEROUS TREES DOWN...TOP
HALF OF BARN BLOWN
OFF...REPORTED BY LAUREL
JONES CDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ELLISVILLE MS WIND DAMAGE
07/22/03 JONES TREE TOP BLOWN DOWN ONTO
MOBILE HOME...POWERLINES
ALSO DOWN...REPORTED BY
JONES COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOC
0535 PM W. HATTIESBURG MS WIND DAMAGE
07/22/03 LAMAR NUMEROUS TREES AND
POWERLINES WERE BLOWN
DOWN. REPORTED BY
HATTIESBURG EOC.The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few powerlines were blown down.
A few powerlines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366881, 5366882.